Skip to Content

If I took Xanax and tramadol at the same time. Should I go to the ER?

Answers (4)

masso 29 Nov 2020

It would depend on how much you took, and what dose of each one.

Poison Help line at 1-800-222-1222.

Votes: +0
elandem 29 Nov 2020

As was said, it depends on the doses of each. If you just took a prescribed amount (like 50 tramadol) and 1 or less of Xanax it should not be a problem. But take care when you mix these medications and discuss with your Dr. in advance.

Votes: +0
SweetLuck 30 Nov 2020

Not unless they were overdoses. Normal therapeutic doses are fine. I take both together.

Votes: +0
mjm12 1 Dec 2020

No, most likely you wouldn't need to go to the ER. --I'm going off of your comment that I see you have started: "You take both at therapeutic doses." Assuming that's accurate, that means your body has a TOLERANCE to both of those medications, *but more importantly- it has a tolerance to thier drug classes. If you WERE completely Benzodiazepine Naive, (i.e. without any tolerance at all, first starting off taking the medication) as well as completely Fully or Partially Opiate Analgesic or Antagonist Naive, then, and only then- you would have a problem, and I would advise going to the ER if your symptoms of Somnolence (over medicated) or the feeling of "getting high" started to occur, or contact your medical provider, or poison control.
Alprazolam, (Xanax) belongs to a class of drugs called: ["Benzodiazepines."]
Tramadol belongs to a class of drugs called: ["Partial Opiate Antagonists."]

Expand...

Usually when you mix the two Benzodiazepines and Full Opiates Analgesics- it's kind of dangerous, due to: an overdose in amounts of mg.'s taken, Respiratory Failure- first, which leads to Cardiac Arrest, and a possible Lethal Overdose- worst case scenario.
But that's under the assumption of a Full Opiate Analgesic, like: Oxycontin® or Dilaudid® or Fentanyl, those type of Opiates.
But Partial Opiate Antagonists like: Tramadol IR or ER, or Subutex® (Buprenorphine) & Suboxone® (Buprenorphine/Naloxone) are nowhere near as potent and dangerous as Full Opiate Analgesics, the Partial Antagonists- also, most of them, come with a "Ceiling Effect" -- Which means: After a certain amount of milligrams is ingested, orally, the Pharmacokinetics cut off anymore of the main active drug, take Buprenorphine for example, it stops at 24 mg.'s, even if you ingest 100 mg.'s.
You should be just fine. Of course, if you're having any other side effects, then report that to your health care provider.

Votes: +0
Drugs.com free discount card

Further Information

Similar Questions

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.